Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

My son w2ho is 4 years old is currently taking Adderall for Hyperactivity,I did what I could to control hm but he was out of control until he was destroying the house and his toys, my question is does anybody else have their children on meds and what side effects do these meds have because I'm dealing with tantrums when he doesn't get what he wants?

Answer Question
 
wandaluv

Asked by wandaluv at 2:28 PM on Nov. 15, 2009 in Preschoolers (3-4)

Level 1 (0 Credits)
Answers (4)
  • Isn't the Adderall supposed to help with that? I would talk to your doctor. Maybe the dosage needs adjusting. NO judgement on you hon. You sometimes just have to do what you have to do. I will see if I can find a link for the adderall...
    SusieD250

    Answer by SusieD250 at 2:33 PM on Nov. 15, 2009

  • SusieD250

    Answer by SusieD250 at 2:34 PM on Nov. 15, 2009

  • Make sure you see a child psychiatrist for your child's meds. You can also get counseling to help with parenting issues. Some mental health clinics have parenting classes. I've seen support groups at hospitals.
    Gailll

    Answer by Gailll at 2:38 PM on Nov. 15, 2009

  • Meds for ADHD do NOT cause temper tantrums for not getting what a child wants. That is more an issue with parenting, not medicine. ADHD meds side affects are loss of appetite, headache, stomaches, figeting but not throwing temper tantrums. Talk to a counselor about parenting classes or ideas on how to stop the tantrums.
    tyfry7496

    Answer by tyfry7496 at 7:27 PM on Nov. 15, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN